MAUDE Adverse Event Report: BD SUZHOU (MDS) SAF-T-INTIMA; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) SAF-T-INTIMA; INTRAVASCULAR CATHETER
Catalog Number 383323
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter bl 22ga x.75in safety shield activation failed it was reported by customer that the needle was not retracting from catheter per usual methods once blood flash was noted verbatim: i¿m reaching out regarding a safety incident that involved bd item # (b)(6) (saf-t-intima integrated catheter system with y adapter, blue, 22g x 0.75").Please see noteworthy event details below: 1.Description: while placing bd saf-t-intima iv, this rn noted that needle was not retracting from catheter per usual methods once blood flash was noted.Iv was then removed from pt's arm and catheter noted to be split and to the right with needle intact and straight.Lot 4298267.Gauze placed to pt's arm over access site and situation explained to patient.2.The event occurred on (b)(6) 2025.3.The lot number was 4298267.4.The defective item was not saved and cannot be sent for further assessment.5.Harm level: no harm to patient or clinical staff.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot# is 4298267, sku is 383323, assembly in suzhou plant on 2024.Nov.20, lot quantity is (b)(4).Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations or rework activities for this lot.Returned sample analysis: no sample returned.Retain sample analysis: sampling 2ea from the retain sample of the same lot to check product function, product safety shield activation function is good.Refer to the attachment for retain sample test report.Possible cause analysis: based on the reported information, needle is exposure to air.Possible reasons for this type of failure may including: 1.The assembly status between outer shield and rubber is not good, the rubber is not pressed to the end during assembly 2.Product safety shield is pulled during manual assembly flow or manual packaging.Thess risk will cause the outer shield drops off before the needle retracted completely.Current manufacture already has control procedures as below to defect and prevent this kind of defect: 1.100% inspection for the gap between outer and rubber is performed at the last station of assembly.2.Both in-process and outgoing sampling check will test the separation force between rubber and outer shield.There is no picture provided, we cannot identify the actual defect feature, cannot determine whether it¿s a poor assembly issue or raw material issue, so the root cause of this case is not clear.Based on the ifu description, hold the puller and keep the component adown can activate needle safety function successfully.
 
Event or Problem Description
No additional information available.

Brand Name
SAF-T-INTIMA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22689076
Report Number3006948883-2025-00353
Device Sequence Number18209835
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(17)281031(10)4298267
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot Number4298267
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown